MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-ST01 TEST KIT; VITEK® 2 AST-ST01 CARD

BIOMERIEUX, INC VITEK® 2 AST-ST01 TEST KIT; VITEK® 2 AST-ST01 CARD
Catalog Number 410028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of false resistant penicillin results when performing susceptibility testing with vitek 2 ast-st01 test kit (ref (b)(4).Vitek 2 obtained a result of resistant (mic 0.12) for streptococcus pneumoniae.Etest was performed to confirm the result, and it provided a result of susceptible (mic 0.023).There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.The customer stated there was a delay in reporting patient results of greater than 24 hours.A biomerieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) had notified biomérieux of a false resistant penicillin result when performing susceptibility testing with vitek® 2 ast-st01 test kit (ref 410028), lot 5400472203.Vitek® 2 obtained a result of resistant (mic 0.12) for streptococcus pneumoniae.Etest® was performed to confirm the result, and it provided a result of susceptible (mic 0.023).An internal biomérieux investigation was performed.The customer's strain was submitted, but was no longer viable for investigation.Isolate submittal is required in order to confirm a vitek 2 discrepancy compared to the reference method.Vitek 2 raw card data are required in order to assess organism growth in the card.Vitek 2 ast-st01 lot # 5400472203 met final qc release criteria.These lots passed qc performance testing.

Brand Name
VITEK® 2 AST-ST01 TEST KIT
Common Device Name
VITEK® 2 AST-ST01 CARD
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7095391
Report Number1950204-2017-00433
Device Sequence Number1378842
Product Code LON
UDI-Device Identifier03573026345334
UDI-Public03573026345334
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K11200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2019
Device Catalogue Number410028
Device Lot Number5400472203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1